Alert archive / Ohio / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Wilmington, OH

October 14, 20229 counties in Ohio; 8 counties in Kentucky; 8 counties in Indiana

NWS Wilmington, OH issued this red flag warning at Oct 14, 2022, 3:39 AM EDT for 9 counties in Ohio; 8 counties in Kentucky; 8 counties in Indiana. It took effect at Oct 14, 2022, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2022, 3:39 AM EDT (07:39 UTC)
In effect from
Oct 14, 2022, 11:00 AM EDT
Expired
Oct 14, 2022, 8:00 PM EDT
In force
9 hr
Issued by
NWS Wilmington, OH
All 25 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Auglaize County, OH, Butler County, OH, Darke County, OH, Hamilton County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2061 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

235 
WWUS81 KILN 140739
RFWILN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wilmington OH
339 AM EDT Fri Oct 14 2022


INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-
060-061-070-077-141545-
/O.NEW.KILN.FW.W.0002.221014T1500Z-221015T0000Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery-
Butler-Hamilton-
339 AM EDT Fri Oct 14 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN OHIO,
EASTERN INDIANA AND NORTH CENTRAL KENTUCKY...

The National Weather Service in Wilmington has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM this morning to 8 PM EDT this evening.

* AFFECTED AREA...Fire Weather Zone 034 Mercer, Fire Weather 
  Zone 035 Auglaize, Fire Weather Zone 042 Darke, Fire Weather 
  Zone 043 Shelby, Fire Weather Zone 050 Wayne, Fire Weather 
  Zone 051 Miami, Fire Weather Zone 058 Fayette IN, Fire Weather 
  Zone 059 Union IN, Fire Weather Zone 060 Preble, Fire Weather 
  Zone 061 Montgomery, Fire Weather Zone 066 Franklin IN, Fire 
  Weather Zone 070 Butler, Fire Weather Zone 073 Ripley, Fire 
  Weather Zone 074 Dearborn, Fire Weather Zone 075 Ohio, Fire 
  Weather Zone 077 Hamilton, Fire Weather Zone 080 Switzerland, 
  Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, 
  Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, 
  Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, 
  Fire Weather Zone 095 Grant and Fire Weather Zone 096 
  Pendleton.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid burning. Conditions are favorable for rapid fire growth.

&&

$$
3 follow-up statements
906 
WWUS81 KILN 141341
RFWILN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wilmington OH
941 AM EDT Fri Oct 14 2022

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-
060-061-070-077-142145-
/O.CON.KILN.FW.W.0002.221014T1500Z-221015T0000Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery-
Butler-Hamilton-
941 AM EDT Fri Oct 14 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN OHIO,
EASTERN INDIANA AND NORTH CENTRAL KENTUCKY...

* AFFECTED AREA...Fire Weather Zone 034 Mercer, Fire Weather 
  Zone 035 Auglaize, Fire Weather Zone 042 Darke, Fire Weather 
  Zone 043 Shelby, Fire Weather Zone 050 Wayne, Fire Weather 
  Zone 051 Miami, Fire Weather Zone 058 Fayette IN, Fire Weather 
  Zone 059 Union IN, Fire Weather Zone 060 Preble, Fire Weather 
  Zone 061 Montgomery, Fire Weather Zone 066 Franklin IN, Fire 
  Weather Zone 070 Butler, Fire Weather Zone 073 Ripley, Fire 
  Weather Zone 074 Dearborn, Fire Weather Zone 075 Ohio, Fire 
  Weather Zone 077 Hamilton, Fire Weather Zone 080 Switzerland, 
  Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, 
  Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, 
  Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, 
  Fire Weather Zone 095 Grant and Fire Weather Zone 096 
  Pendleton.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid burning. Conditions are favorable for rapid fire growth.

&&

$$
319 
WWUS81 KILN 141938
RFWILN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wilmington OH
338 PM EDT Fri Oct 14 2022

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-
060-061-070-077-150000-
/O.CON.KILN.FW.W.0002.000000T0000Z-221015T0000Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery-
Butler-Hamilton-
338 PM EDT Fri Oct 14 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN OHIO,
EASTERN INDIANA AND NORTH CENTRAL KENTUCKY...

* AFFECTED AREA...Fire Weather Zone 034 Mercer, Fire Weather 
  Zone 035 Auglaize, Fire Weather Zone 042 Darke, Fire Weather 
  Zone 043 Shelby, Fire Weather Zone 050 Wayne, Fire Weather 
  Zone 051 Miami, Fire Weather Zone 058 Fayette IN, Fire Weather 
  Zone 059 Union IN, Fire Weather Zone 060 Preble, Fire Weather 
  Zone 061 Montgomery, Fire Weather Zone 066 Franklin IN, Fire 
  Weather Zone 070 Butler, Fire Weather Zone 073 Ripley, Fire 
  Weather Zone 074 Dearborn, Fire Weather Zone 075 Ohio, Fire 
  Weather Zone 077 Hamilton, Fire Weather Zone 080 Switzerland, 
  Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, 
  Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, 
  Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, 
  Fire Weather Zone 095 Grant and Fire Weather Zone 096 
  Pendleton.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid burning. Conditions are favorable for rapid fire growth.

&&

$$
790 
WWUS81 KILN 142349
RFWILN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wilmington OH
749 PM EDT Fri Oct 14 2022

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-
060-061-070-077-150100-
/O.EXP.KILN.FW.W.0002.000000T0000Z-221015T0000Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery-
Butler-Hamilton-
749 PM EDT Fri Oct 14 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT FOR WESTERN OHIO, 
EASTERN INDIANA AND NORTH CENTRAL KENTUCKY...

Relative humidity values will continue to slowly rise this 
evening. Therefore, the Red Flag Warning will be allowed to 
expire.

Although the Red Flag Warning has expired, conditions this evening
may still be dangerous for outdoor burning, so outdoor fires are
not recommended tonight.

$$

CA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Oct 14, 1:48 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Oct 14, 1:48 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
148 AM EDT Fri Oct 14 2022

.SYNOPSIS...
An upper level disturbance will push east with light showers
ending early this morning. Dry conditions are expected for the
day on Friday before another disturbance brings additional light
showers to the area Friday night.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
At the start of the period, light showers continue to move
through the area and recent surface obs suggest that at least
some of this pcpn is reaching the ground. This additional
moisture, combined with the lingering cloud cover and 5 mph
flow overnight, influenced the decision to remove the patchy
frost from the grids. Despite these factors, it will be a much
cooler night than last with lows dropping into the mid 30s.

The light showers move east out of the area by midnight and
clouds follow suit as dry air works its way into the region as
we head into Friday morning.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
Additional wind gusts are expected for the afternoon on Friday.
Temperatures are expected to climb into the 60s during the day.
Dry conditions are expected for the daytime hours and there are
some elevated fire weather concerns due to low RH values and
gusty winds. Fuel moistures are borderline. Have fire weather
mention in the HWO for locations that did not receive as much
precipitation this morning. This includes primarily western
Ohio, eastern Indiana, and portions of northern Kentucky. Will
likely need a special weather statement tomorrow to highlight
fire weather concerns.

Winds will decrease Friday evening. There will be an increase in
clouds and some additional light shower activity with another
disturbance moving through. Lows Friday night are expected to
drop down into the 40s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Saturday and Sunday will be the warmest days of the forecast as the
region is in southwest flow ahead of a cold front that will cross
later on Sunday from northwest to southeast. Confidence in max temp
forecast is a little iffy regarding the forecast trend.
Specifically, guidance has lowered Sat highs and raised them on Sun,
whereas they were more uniform across the region and had little
difference between the days. H5 heights remain static on Sat and
through much of Sun, lowering late with the fropa. In either case,
the day to day difference is only 2-3 deg.

Shortwave energy rotating around the l/w trough will cross overnight
Sunday as low pressure becomes cutoff over the Great Lakes Monday.
The low strengthens and moves into the eastern Great Lakes
overnight, keeping the Ohio Valley in strong northwest flow aloft.
The cutoff maintains its strength (GFS has it deepening) as it
retrogrades to the northwest Wednesday. This results in increasing
heights that will signal at least some warming, but the continued
northwest flow will inhibit any significant warming after mid week.

Given the cold northwest flow, increased cloud cover on Tuesday and
have some chance of showers in the north-northeastern CWA Mon and
Tue during peak heating of the day. Models are in fair agreement
with the H5 pattern through Wed night and then begin to show a
significant divergence in the evolution for the end of the week.

All of this northwest flow from Mon-Wed will result in highs Mon and
Wed in the upper 40s to low 50s, coolest Tuesday in the mid-upper
40s. Overnight lows are also expected to drop to near or below
freezing for this time frame.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Large elongated mid level trof over Great Lakes thru the period.
Embedded shortwave moving off to the east with residual showers
ending. Expect some mid level ceilings scattering out toward
sunrise. As next shortwave approaches expect to see an increase
in high and mid level clouds late in the day into Friday night.
Rain showers will develop from west to east after 06Z.

Breezy conditions are expected again today with winds out of
the southwest around 15 knots with gusts up to 25 knots in the
afternoon. Winds to back southerly and diminish to 10 kts or
less with sun set. A period of low level wind shear looks to
affect KCMH and KLCK after 03Z.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...CA
SHORT TERM...Novak
LONG TERM...Franks
AVIATION...AR
Hazardous weather outlook, Oct 13, 3:56 PM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
356 PM EDT Thu Oct 13 2022

KYZ097>100-OHZ045-046-054>056-062>065-071>074-078>082-088-142000-
Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Madison-Franklin OH-
Licking-Greene-Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross-
Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto-
356 PM EDT Thu Oct 13 2022

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West
Central Ohio.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Near or below freezing temperatures will be possible Monday night
into Tuesday morning and then again Tuesday night into Wednesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060-061-070-077-142000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-Champaign-
Clark-Preble-Montgomery-Butler-Hamilton-
356 PM EDT Thu Oct 13 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Low RH values and gusty winds may result in an elevated fire weather
risk Friday afternoon.

Near or below freezing temperatures will be possible Monday night
into Tuesday morning and then again Tuesday night into Wednesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Ohio, 2022Red Flag Warnings in Kentucky, 2022Red Flag Warnings in Indiana, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.